Login Register
 °

Staffordshire drug alert after suspected heroin death

By Staffordshire Newsletter  |  Posted: May 12, 2014

By Alison Thomas

Comments (0)

Staffordshire police and ambulance staff are urging drug users to take extra care after a woman died and two men were hospitalised at the weekend.

It is believed that all three incidents occurred shortly after the users, all from North Staffordshire, took drugs suspected of being heroin. A 37-year-old woman died, while two males in their 30s are in hospital in an improving condition.

The first report was received at around 1.30pm on Friday May 9 when paramedics attended an address in Meir, Stoke-on-Trent to a report of a collapsed 37-year-old woman who had recently taken drugs. The woman was treated and taken to the University Hospital of North Staffordshire where she later died.

A second incident was reported at just before midnight on Friday when paramedics gave emergency treatment following reports of a collapsed male in Ubberley Road, Bentilee and the third shortly after midnight in Parliament Row in Hanley where a male had also collapsed.

Related content

Both men were taken to hospital where they remain in an improving condition after receiving emergency treatment for drug use.

Detective Inspector Dan Ison from Staffordshire Police said: “Whilst the cause of death will still need to be established our investigations lead us to believe that the woman had used heroin shortly before collapsing. Similarly there is a strong indication that drug use was a factor for both the incidents where the men were found in the street needing urgent medical treatment.

“A detailed investigation is already underway and I urge anyone with any information or concerns to call us Staffordshire Police on 101 or Crimestoppers anonymously on 0800 555 111.”

West Midlands Ambulance Service Duty Manager Lee Carter, said: “Drug users are urged to take extra care following these incidents. Symptoms to look out for are the drug takers breathing becoming very erratic and then slowing down to a point where they stop breathing completely. The person then goes into cardiac arrest where their heart stops beating. Anyone witnessing this should immediately call 999 for medical help and follow the instructions given them by the ambulance call assessor, including how to carry out CPR.

“Unfortunately one person has already lost their life and we have two others who are seriously ill in hospital. For free and confidential advice about drugs, people can call the FRANK helpline number 0300 123 6600 or visit click here

Officers and ambulance crews have been alerted about the potential for further incidents to be reported and drug users are being urged to seek support from drug advice lines.

Read more from Staff Newsletter

Do you have something to say? Leave your comment here...

max 4000 characters

YOUR COMMENTS AWAITING MODERATION

 
 
 

MORE NEWS HEADLINES